Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

On local uniqueness in nonlinear elastodynamics


Author: R. J. Knops
Journal: Quart. Appl. Math. 64 (2006), 321-333
MSC (2000): Primary 74B20; Secondary 74H25
DOI: https://doi.org/10.1090/S0033-569X-06-01023-7
Published electronically: May 3, 2006
MathSciNet review: 2243866
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A conservation law, derived from properties of the energy-momentum tensor, is used to establish uniqueness of suitably constrained solutions to the initial boundary value problem of nonlinear elastodynamics. It is assumed that the region is star-shaped, that the data are affine, and that the strain-energy function is strictly rank-one convex and quasi-convex. It is shown how these assumptions may be successively relaxed provided that the class of considered solutions is correspondingly further constrained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 74B20, 74H25

Retrieve articles in all journals with MSC (2000): 74B20, 74H25


Additional Information

R. J. Knops
Affiliation: School of Mathematical and Computer Sciences, Heriot-Watt University, Edinburgh EH14 4AS, Scotland, U.K.

DOI: https://doi.org/10.1090/S0033-569X-06-01023-7
Keywords: Nonlinear elastodynamics, uniqueness, constrained solutions
Received by editor(s): July 25, 2005
Published electronically: May 3, 2006
Article copyright: © Copyright 2006 Brown University

American Mathematical Society